Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 26, NWS Wilmington, NC

May 26, 2001Georgetown County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 26, 2001, 9:41 AM EDT for Georgetown County, South Carolina. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2001, 9:41 AM EDT (13:41 UTC)
Expired
May 26, 2001, 11:15 AM EDT
In force
94 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1977 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 261344
SVRILM
SCC043-261515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
941 AM EDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 1115 AM EDT

* AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES SOUTHWEST OF SAMPIT...
  OR ABOUT 15 MILES WEST OF GEORGETOWN...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   SAMPIT AT 955 AM EDT
   GEORGETOWN AT 1025 AM EDT
   PAWLEYS ISLAND BY 1055 AM EDT
   BROOKGREEN GARDENS BY 1105 AM EDT
   MURRELLS INLET BY 1110 AM EDT

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.  REPORT SEVERE 
WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON 
NC.

.END

$$

RAS

LAT...LON 3338 7969 3320 7964 3313 7925 3357 7901

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:55 AM EDT, 7 hours 46 minutes earlier.

Area forecast discussion, May 26, 1:55 AM EDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
155 AM EDT SAT MAY 26 2001

THUNDERSTORM ACTIVITY JUST WEST OF FORECAST AREA TONIGHT ALONG
STALLED FRONTAL BOUNDARY. ACTIVITY BEING ENHANCED BY RIGHT REAR QUAD
OF H3 JET MAX. WEAK LOW PRESSURE ON FRONT BETWEEN CAE AND RDU.

ANOTHER JET MAX ACROSS SOUTHERN PLAINS CURRENTLY WILL ENHANCE
CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. FRONT
SHOULD DRIFT A LITTLE FURTHER EAST TODAY AND EXPECT STORMS THIS
AFTERNOON AND TONIGHT WILL BE FOCUSED ACROSS THE FORECAST AREA.

JET DYNAMICS/MID LEVEL SHORT WAVE/LOW LEVEL FOCUSING MECHANISM
(FRONT/OUTFLOW/SEABREEZE)/ADEQUATE MOISTURE DEPTH WITH LOW LEVEL
MOISTURE POOLING JUST AHEAD OF FRONTAL BOUNDARY AND COOL TEMPS AT
THE MID LEVELS (-15 TO -16)/INSTABILITY (CAPE 2500 J/KG) POINT TO
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS DESPITE LATEST MOS
GUIDANCE. TIMING FOR BRUNT OF ACTIVITY SHOULD BE IN THE 19Z TO 04Z
TIME FRAME.

MID LEVEL WINDS OF 50 KT MOVE ACROSS FORECAST AREA THIS EVENING.
WILL ISSUE A SEVERE WEATHER OUTLOOK THIS MORNING. SPC HAS AREA IN
SLIGHT RISK FOR SEVERE TODAY.

UPPER LOW DRIFTS ACROSS THE CENTRAL AND EASTERN GREAT LAKES SUNDAY
AND MONDAY AND FINALLY OFF THE NEW ENGLAND COAST LATE TUESDAY OR
EARLY ON WEDNESDAY.

AVN HAS AN OMEGA BULLSEYE AND SPITTING OUT A FAIR AMOUNT OF RAIN
ACROSS THE AREA SUNDAY NIGHT...EXITING ON MONDAY WHILE THE ETA HAS A
BROAD AREA OF WEAK LIFT ACROSS THE AREA AND NO PRECIPITATION.
WITH REMNANTS OF FRONTAL BOUNDARY ON TOP OF THE AREA OR JUST
OFFSHORE...WILL KEEP LOW POPS THROUGH THE PERIOD ALTHOUGH DIFFICULT
TO PINPOINT WHEN BETTER CHANCE WARRANTED.

FINALLY...COLD FRONT SWINGS THROUGH LATE TUESDAY NIGHT AND HIGH
PRESSURE BUILDS SOUTH FOR THE REMAINDER OF THE PERIOD. I WILL
INCLUDE POPS FOR TUESDAY AND TUESDAY NIGHT.

CWF: CURRENTLY S WIND 15 TO 20 KT AT BUOYS/OMRS WITH BUOYS REPORTING
3 FT SEAS. WILL FORECAST S WIND 15 KT AND 3 TO 4 FT SEAS TODAY. S TO
SW WIND TONIGHT AND SUNDAY 10 TO 15 KT WITH 3 TO 4 FT SEAS.

FCSTID = 27
ILM   86  64  87  65 / 50  50  20  30
LBT   85  62  87  63 / 50  50  20  30
FLO   86  63  89  64 / 50  50  20  30
MYR   81  65  84  65 / 50  50  20  30

.ILM...
NC...NONE.
SC...NONE.

DIGIORGI

In the hours before

Special weather statement, May 26, 4:35 AM EDT, 5 hours 6 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-261800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
435 AM EDT SAT MAY 26 2001

THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN
NORTH CAROLINA THROUGH EARLY SUNDAY.

HAZARDOUS WEATHER...
SCATTERED TSTMS ARE EXPECTED TODAY. SOME TSTMS THIS AFTERNOON
AND EVENING ARE EXPECTED TO PRODUCE HAIL LARGER THAN QUARTERS AND
WINDS IN EXCESS OF 60 MPH. LOCALLY...RAINFALL AMOUNTS WILL EXCEED 1
INCH.

SKYWARN SPOTTERS...
NETWORK ACTIVATION MAY BE REQUIRED LATER TODAY.

SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT ACROSS THE AREA FROM THE W TODAY AND
THEN STALL AND SLOWLY DISSIPATE TONIGHT AND SUN. AN UPPER LEVEL
DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:11 PM EDTSevere Thunderstorm WarningILMHorry49 min
May 26, 1:00 PM EDTSevere Thunderstorm WarningILMHorry45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.